NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 7, 5:40 PM CST, 50 minutes earlier.
Area forecast discussion, Apr 7, 5:40 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
640 PM CDT Wed Apr 7 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
VFR conditions continue. Southerly winds continue with sporadic
gusts at 20-25kts. Showers and thunderstorms moving in from the
west and will impact TAF sites through 08Z. Cigs/vis will drop to
MVFR/IFR categories with the storms. Improvement is expected
behind the system in the early morning hours from west to east.
&&
.DISCUSSION...
Tonight and tomorrow...
Convection has developed across portions of northeast Louisiana and
Arkansas this afternoon. Some of these storms have been severe,
especially across Arkansas this afternoon. This activity comes ahead
of an upper low that is centered across Kansas and an associated
surface low in this same general vicinity. Thanks to strong
southerly winds today, moisture has increased across the region.
Dewpoints have reached the lower to mid 60s across the region as
temperatures have climbed into the upper 70s and lower 80s. With
this strong forcing moving into the region, along with instability
and plenty of available wind shear, storms will continue to approach
the western part of the forecast area close to around 5-7pm this
evening. Hi-res model guidance continues to indicate a robust squall
line approaching the western extent of the forecast area and
exhibiting some kind of break in the line as it progresses east. The
better instability and shear may actually reside across portions of
the southern part of the forecast area but any portion of the
enhanced to slight risk locations have potential to see damaging
winds, large hail and tornadoes given the ample shear, sufficient
helicity, instability and lapse rates present across the region.
Storms will continue past midnight and affect eastern Mississippi,
particularly the I-59 corridor through early morning/daybreak. Some
severity will linger with these storms but should be more on the
wane. Storms will clear out Thursday morning, leaving a dry day for
the region. However, it won't feel overly cool as temperatures will
remain in the 70s and 80s across the region. /28/
Friday through Next Wednesday...
The main action for the extended period is the expected severe
weather Friday-Saturday morning.
A cold front will pass through the region Wednesday-Thursday but
will lift back north Thursday night, increasing rain chances and
creating extra lift thats needed for severe weather potential. The
driving factor for the severe weather will be a strong closed low
pressure system moving across the Plains digging a deep mid-level
trough across the ArkLaMiss region. All modes of severe weather will
be possible including some localized flash flooding.
Thermo profiles values for Friday into Saturday morning are rare for
our area this time of year. Lapse rates are steep along with
vertical totals being high in the 30s. CAPE profiles also show some
deepening in the mid levels during Friday. CAM guidance shows there
could be up to 4,000J/kg MU CAPE Friday afternoon balanced with
40kts of deep ayer shear. With all these ingredients in place, a
significant severe weather event is likely. the main concern will
be large hail and damaging winds/wind gusts. There is some
potential for Tornados and though they can not be ruled out but I
want to reiterate the fact that hail will be large.
As far as timing, models agree that the main threats will occur
Friday evening into overnight hours lingering into early Saturday
morning. However, isolated/scattered storms could begin during
the afternoon as we begin to heat up during the day ahead of the
increasing storm coverage later that evening. The latest GFS run
for Friday afternoon through Saturday 12z has a wide-range of QPF
with a bullseye right over the MS Delta central MS. At least 2-4
inches of rain could be expected for most areas in our CWA. Flash
flooding will be possible along with the possibility of river
flooding across the MS Delta.
An 'Enhanced Risk' has been placed across central MS replacing the
Slight however the 'Slight Risk' still remains for areas along the
HWY 82 corridor. It is not out of the question that another upgrade
may come tonight or tomorrow especially because of the hail but
continue to check back for updates!/JNE/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 59 81 62 83 / 100 2 18 35
Meridian 60 81 60 81 / 96 10 19 44
Vicksburg 58 82 62 84 / 100 1 17 31
Hattiesburg 63 83 63 82 / 91 18 12 50
Natchez 58 82 63 84 / 100 2 10 29
Greenville 57 78 60 81 / 100 0 16 27
Greenwood 59 79 60 83 / 100 0 19 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
HJS
Hazardous weather outlook, Apr 7, 3:28 PM CST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
428 PM CDT Wed Apr 7 2021
ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>043-047-048-053-082130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Claiborne-
428 PM CDT Wed Apr 7 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, southwest Mississippi, and
west central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight
The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to half-
dollar size.
(https://www.weather.gov/images/jan/graphicast/1.png)
The rest of this afternoon through tonight, weak trees and limbs
may break and fall due to sustained winds up to 25 mph and wind
gusts around 35 mph. High profile vehicles could also be
affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe storms capable of producing damaging winds, large hail,
and a few tornadoes, are possible for the entire area mainly
Friday afternoon through early Saturday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Flash flooding will be possible for the entire outlook area on
Friday night. 2-4inches of rain can be expected with locally
higher amounts.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Friday through Friday
night.
MSZ029-032-044-082130-
Webster-Choctaw-Leake-
428 PM CDT Wed Apr 7 2021
This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly through the rest of this afternoon
Mainly through the rest of this afternoon, severe thunderstorms
are likely and tornadoes are possible. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to half-
dollar size.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe storms capable of producing damaging winds, large hail,
and a few tornadoes, are possible for the entire area mainly
Friday afternoon through early Saturday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Flash flooding will be possible for the entire outlook area on
Friday night. 2-4inches of rain can be expected with locally
higher amounts.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Friday through Friday
night.
MSZ028-037-082130-
Montgomery-Attala-
428 PM CDT Wed Apr 7 2021
This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight
The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to half-
dollar size.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe storms capable of producing damaging winds, large hail,
and a few tornadoes, are possible for the entire area mainly
Friday afternoon through early Saturday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Flash flooding will be possible for the entire outlook area on
Friday night. 2-4inches of rain can be expected with locally
higher amounts.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Friday through Friday
night.
MSZ030-031-033-038-039-045-046-050>052-055>058-062>066-072>074-
082130-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Scott-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
428 PM CDT Wed Apr 7 2021
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 mph and hail at least to the size of half-
dollar.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe storms capable of producing damaging winds, large hail,
and a few tornadoes, are possible for the entire area mainly
Friday afternoon through early Saturday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Flash flooding will be possible for the entire outlook area on
Friday night. 2-4inches of rain can be expected with locally
higher amounts.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Friday through Friday
night.
MSZ049-054-082130-
Rankin-Copiah-
428 PM CDT Wed Apr 7 2021
This hazardous weather outlook is for portions of central
Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly through the rest of this afternoon
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight
Mainly through the rest of this afternoon, severe thunderstorms
are likely and tornadoes are possible. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to half-
dollar size.
(https://www.weather.gov/images/jan/graphicast/1.png)
The rest of this afternoon through tonight, weak trees and limbs
may break and fall due to sustained winds up to 25 mph and wind
gusts around 35 mph. High profile vehicles could also be
affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe storms capable of producing damaging winds, large hail,
and a few tornadoes, are possible for the entire area mainly
Friday afternoon through early Saturday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Flash flooding will be possible for the entire outlook area on
Friday night. 2-4inches of rain can be expected with locally
higher amounts.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Friday through Friday
night.
LAZ026-MSZ059>061-082130-
Concordia-Jefferson-Adams-Franklin MS-
428 PM CDT Wed Apr 7 2021
This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight
The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 mph and hail at least to the size of half-
dollar.
(https://www.weather.gov/images/jan/graphicast/1.png)
The rest of this afternoon through tonight, weak trees and limbs
may break and fall due to sustained winds up to 25 mph and wind
gusts around 35 mph. High profile vehicles could also be
affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe storms capable of producing damaging winds, large hail,
and a few tornadoes, are possible for the entire area mainly
Friday afternoon through early Saturday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Flash flooding will be possible for the entire outlook area on
Friday night. 2-4inches of rain can be expected with locally
higher amounts.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Friday through Friday
night.
LAZ024-082130-
Catahoula-
428 PM CDT Wed Apr 7 2021
This hazardous weather outlook is for portions of northeast
Louisiana.
.DAY ONE...Tonight and Thursday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight
The rest of this afternoon through tonight, weak trees and limbs
may break and fall due to sustained winds up to 25 mph and wind
gusts around 35 mph. High profile vehicles could also be
affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight, severe thunderstorms are likely and tornadoes are
possible. Some thunderstorms may produce damaging winds up to
70 mph and large hail up to half-dollar size.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Severe storms capable of producing damaging winds, large hail,
and a few tornadoes, are possible for the entire area mainly
Friday afternoon through early Saturday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Flash flooding will be possible for the entire outlook area on
Friday night. 2-4inches of rain can be expected with locally
higher amounts.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Friday through Friday
night.
14
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
due to sustained winds over 35 mph and potential wind gusts
greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
to sustained winds ranging from 25 to 35 mph and potential for
wind gusts over 40 mph. Travel will also be difficult for those
in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/